MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030452
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on the first firing during a laparoscopic appendectomy, the firing did not advance and failed.The surgical time was extended by less than 30 minutes.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the loading unit noted that the staple cartridge was pre-fired and engaged in interlock.There were staples protruding from proximal staple cartridge channel.The jaws of the loading unit were not clamped.Functionally, the loading unit was loaded into device that was sent with the loading unit.The jaws clamped and unclamped repeatedly without difficulty.The interlock was overridden and applied to test media.All staples were placed and test media was cleanly transected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Staple pre-fire and/or inability to open the jaws after clamping may occur under the following conditions.The shipping wedge has been removed or is no longer fully seated in the metal channel prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and the jaws have been manually clamped prior to loading.The shipping wedge has been removed or is no longer fully seated in the metal channel and an attempt has been made to load a loading unit with the instrument firing rod extended.Please note that the yellow shipping wedge must be securely in place during instrument loading.The shipping wedge ensures that the single use loading unit (sulu) engages in the instrument to facilitate clamping and unclamping.Section #2 in the instructions for use, which accompanies each product shipment, cautions the user caution: do not attempt to remove the shipping wedge until the sulu is loaded into the instrument.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key8946510
Report Number1219930-2019-04961
Device Sequence Number11409277
Product Code GDW
UDI-Device Identifier10884523002836
UDI-Public10884523002836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model Number030452
Device Catalogue Number030452
Device Lot NumberT8K095X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1